Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi John. I first suggest you you have a psychiatrist you see personally manage this. I don't disagree with the advice.
Typically, cymbalta can be tapered off of by decreasing by 30 mg every week to 10 days.
Klonapin will be difficult. A good try would be to cut by 1/2 mg every 10 days. When you get to 1mg 3x/day try to cut middle dose. I am not sure I would cut am or pm dose below 1mg/day on your own due to seizure risk.
It may also still help contain mania. All the anti-anxiety meds are essentially the same and tolerance to one gives you tolerance to the others. If you need one, it may require a change in seroquel dose or related drugs.
Adderal can be reduced 5mg/wk.
These are major changes and I can encourage you enough to have them supervised by a MD.
I would likely start with adderal, then Cymbalta.
I would not cut Klonopin until last, or at least don't cut it below 1mg 3x/day until you are off others.
I would hope for no side effects, but I would watch carefully for signs of either increased mania or especially if you have depressive swings, I would be very careful about quitting Cymbalta without discussing the wellbutrin with MD.
You may also feel more fatigued as adderal and cymbalta are likely helping energy level while Klonopin and Seroquel are sedating you. If you eventually go to Wellbutrin, it should help with energy and depression.
These are a lot to change, so as I said, please have a MD personally supervise and be careful of Depressive episode.
Hello Dr. Wilfong,
thank you very much for your advice, and your tone of concern that this be done on almost a surgical basis. I will be meeting with my psychiatrist next week, and I would like to ask him to start the deletion of Adderall, Cymbalta, and not mention Klonopin until I am feeling better down the road.
I have heard very positive reports from patients using Wellbutrin. I am looking forward to trying the drug. Again, Dr. thank you for you reply, and I hope that you enjoy the holiday's.